Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 263, NWS Fort Worth, TX

June 11, 2003Grayson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 11, 2003, 11:17 PM CDT for Grayson County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2003, 11:17 PM CDT (04:17 UTC)
Expired
Jun 12, 2003, 12:00 AM CDT
In force
43 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Grayson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 134 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 9:15 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2003-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4924 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2003-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4924 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1353 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.8
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WUUS54 KFWD 120417
SVRFTW
TXC181-120500-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1117 PM CDT WED JUN 11 2003

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRAYSON COUNTY IN NORTH CENTRAL TEXAS

* UNTIL MIDNIGHT CDT

* AT 1117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM OVER SHERMAN...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BELLS...WHITEWRIGHT AROUND 1125 PM CDT

HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 60 MPH ARE LIKELY.
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES.

LAT...LON 3369 9661 3349 9667 3343 9640 3367 9638

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:38 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 11, 9:38 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
938 PM CDT WED JUN 11 2003

HAVE ISSUED A QUICK UPDATE TO INCLUDE ALL THE CURRENT WATCHES AND
ALSO TO INCREASE POPS IN MOST ZONES BASE ON EXPECTED THUNDERSTORM
COVERAGE OVERNIGHT.  DAMAGING WIND GUSTS APPEAR TO BE THE MAIN HAZARD
WITH THIS LINE OF STORMS BUT SOME HEAVY RAIN WILL CONTINUE TO BE A
THREAT DUE TO FARILY LIGHT STEERING WINDS. NO OTHER MAJOR CHANGES
WITH THIS UPDATE.

.FWD...
TX...TORNADO WATCH UNTIL 200 AM CDT THURSDAY FOR ZONES TXC093...
TXC097...TXC133...TXC143...TXC193...TXC221...TXC237...TXC333...
TXC337...TXC363...TXC367...TXC429...TXC497...TXC503.

SEVERE THUNDERSTORM WATCH UNTIL 200 AM CDT THURSDAY FOR ZONES
TXC001...TXC027...TXC035...TXC085...TXC099...TXC113...TXC121...
TXC139...TXC145...TXC147...TXC161...TXC181...TXC213...TXC217...
TXC223...TXC231...TXC251...TXC257...TXC281...TXC289...TXC293...
TXC309...TXC331...TXC349...TXC379...TXC395...TXC397...TXC425...
TXC439...TXC467.
Hazardous weather outlook, Jun 11, 3:45 PM CDT, 7 hours 32 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT WED JUN 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...

THERE IS A MODERATE RISK OF SEVERE WEATHER OVER NORTH TEXAS
TONIGHT...WITH THE BEST CHANCES GENERALLY NORTH OF INTERSTATE 20.
THE MAIN THREAT WILL BE FROM LARGE HAIL...AND DAMAGING WINDS. THERE
IS ALSO THE THREAT OF AN ISOLATED TORNADO DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...

PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH TUESDAY
AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION.
HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING WEST OF A
LAMPASAS...GAINESVILLE LINE...AND IN THE REMAINDER OF THE REGION
LATER TONIGHT.

42

In the hours before

Local storm report, Jun 11, 10:15 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1015 PM CDT WED JUN 11 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1011 PM    5 N DECATUR               TX   WIND DAMAGE
06/11/03   WISE                           SPOTTER REPORTED 70 MPH
                                          WINDS, OUTBUILDINGS
                                          DESTROYED
Local storm report, Jun 11, 10:42 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1042 PM CDT WED JUN 11 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1041 PM    FLOWER MOUND              TX   WIND DAMAGE
06/11/03   DENTON                         REPORTED BY SPOTTER - ROOF
                                          DAMAGE REPORTED IN FLOWER
                                          MOUND.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:37 PM CDTSevere Thunderstorm WarningFWDYoung53 min
Jun 11, 8:18 PM CDTSevere Thunderstorm WarningFWDJack57 min
Jun 11, 8:23 PM CDTSevere Thunderstorm WarningFWDStephens52 min
Jun 11, 8:31 PM CDTSevere Thunderstorm WarningFWDYoung44 min
Jun 11, 8:38 PM CDTSevere Thunderstorm WarningFWDPalo Pinto52 min
Jun 11, 9:17 PM CDTSevere Thunderstorm WarningFWDJack, Wise58 min
Jun 11, 9:25 PM CDTSevere Thunderstorm WarningFWDParker65 min
Jun 11, 9:57 PM CDTSevere Thunderstorm WarningFWDDenton63 min
Jun 11, 10:18 PM CDTSevere Thunderstorm WarningFWDHood57 min
Jun 11, 10:24 PM CDTSevere Thunderstorm WarningFWDDallas61 min
Jun 11, 10:28 PM CDTSevere Thunderstorm WarningFWDErath62 min
Jun 11, 10:32 PM CDTSevere Thunderstorm WarningFWDCooke58 min
Jun 11, 10:37 PM CDTSevere Thunderstorm WarningFWDSomervell53 min
Jun 11, 10:43 PM CDTSevere Thunderstorm WarningFWDHamilton47 min
Jun 11, 10:46 PM CDTSevere Thunderstorm WarningFWDCollin59 min
Jun 11, 10:52 PM CDTSevere Thunderstorm WarningFWDBosque53 min
Jun 11, 11:03 PM CDTSevere Thunderstorm WarningFWDLampasas57 min
Jun 11, 11:23 PM CDTSevere Thunderstorm WarningFWDKaufman, Rockwall52 min
Jun 11, 11:25 PM CDTSevere Thunderstorm WarningFWDFannin60 min
Jun 11, 11:27 PM CDTSevere Thunderstorm WarningFWDHill, McLennan63 min
Jun 11, 11:33 PM CDTSevere Thunderstorm WarningFWDHunt57 min
Jun 11, 11:38 PM CDTSevere Thunderstorm WarningFWDBell52 min
Jun 11, 11:57 PM CDTSevere Thunderstorm WarningFWDFalls63 min
Jun 12, 8:32 AM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt73 min
Jun 12, 12:31 PM CDTSevere Thunderstorm WarningFWDGrayson44 min
Jun 12, 3:45 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas45 min
Jun 12, 5:38 PM CDTSevere Thunderstorm WarningFWDYoung52 min
Jun 12, 5:47 PM CDTSevere Thunderstorm WarningFWDNavarro58 min
Jun 12, 5:59 PM CDTTornado WarningFWDYoung61 min
Jun 12, 6:22 PM CDTSevere Thunderstorm WarningFWDLimestone38 min
Jun 12, 6:35 PM CDTSevere Thunderstorm WarningFWDFreestone55 min
Jun 12, 6:49 PM CDTSevere Thunderstorm WarningFWDJack56 min
Jun 12, 6:56 PM CDTSevere Thunderstorm WarningFWDYoung64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.